Hail, Collier
- When
- May 14, 3:20 PM EST to 3:25 PM EST
- Where
- Collier County, 2.17 mi NNE of Naples Park
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.300, -81.790
Hail observed in Naples Park.
Strong to severe thunderstorms affected the Naples area, producing hail, strong winds and minor flooding. About 1,000 customers were without power in Collier County as a result of the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Strong to severe thunderstorms affected the Naples area, producing hail, strong winds and minor flooding. About 1,000 customers were without power in Collier County as a result of the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 14, 2:13 PM EST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 313 PM EDT MON MAY 14 2007 .DISCUSSION...HIGH PRESSURE JUST COMING OFF THE MID ATLANTIC COAST WILL CONTINUE TO THE EAST AND ITS INFLUENCE ON SOUTH FLORIDA WILL DECREASE. GFS40 SHOWS A POSSIBLE INVERTED TROUGH IN THE EASTERLIES MOVING THROUGH TUESDAY AND LIKELY CHANCES OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK AND SOMEWHAT DRYER AIR WILL MOVE IN FOR THE WEEKEND. GFS40 SHOWS A LOW PRESSURE SYSTEM MOVING UP FROM THE CARIBBEAN SEA TO CUBA THROUGH THURSDAY AND WILL MOVE TO THE NORTHEAST TO AROUND BERMUDA BY THE WEEKEND. THIS SCENARIO HAS BEEN SEEN BEFORE RECENTLY AND NEVER MATERIALIZED. WILL NEED TO WAIT AND SEE IF A LOW DOES DEVELOP. NEVERTHELESS, 88-D PAINTS LOTS OF ACTIVITY WITH OUTFLOWS. THOUGHT EARLIER THAT STRONG STORM MAY FORM BUT AT THIS TIME IT LOOKS LIKE JUST HIGH PRECIP. AND SMALL HAIL EVENT. && .AVIATION...STILL A LITTLE SMOKE AND HAZE ACROSS SOUTH FLORIDA THIS AFTERNOON WITH A FEW SITES REPORTING 5 TO 6 MILES IN HZ, BUT FOR THE MOST PART THE BIGGEST CONCERN FOR THE REST OF THE AFTERNOON AND EVENING WILL BE THUNDERSTORMS ALTHOUGH THE MAJORITY OF THE STORMS WILL BE OVER THE INTERIOR. VCTS WILL BE LEFT IN THE TAFS FOR THE REST OF THE EVENING, AND IN FLL AND PBI OVERNIGHT FOR NOCTURNAL STORMS OVER THE ATLANTIC WATERS. THE EASTERLY FLOW WILL CONTINUE TO INCREASE TOMORROW AND THE SMOKE AND HAZE WILL CONTINUE TO THIN, HOWEVER SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP. .MARINE...GOOD BOATING CONDITIONS WILL EXIST FOR MOST OF THE WEEK WITH LESS THAN 15 KNOTS AND SEAS MAINLY LESS THAN 5 FEET. WINDS WILL BECOME NORTH AND INCREASE BY FRIDAY NIGHT ESPECIALLY IF THE LOW FROM THE CARIBBEAN MATERIALIZES. && .FIRE WEATHER...NO CONCERNS FOR FIRE WEATHER AS THE MINIMUM RHS EACH AFTERNOON WILL BE ABOVE 35 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 84 72 84 / 50 70 40 60 FORT LAUDERDALE 74 85 73 84 / 50 70 40 60 MIAMI 74 86 73 85 / 50 70 40 60 NAPLES 68 85 69 85 / 40 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...04/AT
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1102 AM EDT MON MAY 14 2007 FLZ063-066>075-150300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1058 AM EDT MON MAY 14 2007 ...NUMEROUS THUNDERSTORMS EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIP CURRENTS: EASTERLY WINDS WILL BE INCREASING TODAY AND THUS THERE IS A SLIGHT RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES. THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY WITH THE THREAT FOR FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS...HAIL...AND BRIEF VERY HEAVY RAINFALL. WATERSPOUTS: SHOWERS AND THUNDERSTORMS THAT DO FORM OVER THE COASTAL ATLANTIC WATERS INCLUDING BISCAYNE BAY MAY HAVE A SLIGHT CHANCE OF PRODUCING AN ISOLATED WATERSPOUT. WIND: THE STRONGER THUNDERSTORMS COULD PRODUCE SURFACE WIND GUSTS TO 50 MPH. HAIL: SOME OF THE STRONGEST THUNDERSTORMS TODAY COULD PRODUCE HAIL UP TO ONE INCH MAINLY OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA AND ALONG THE SOUTHWEST COAST. FLOODING: SOME STANDING WATER IN POORLY DRAINED LOCATIONS MAY OCCUR IN BRIEF VERY HEAVY RAINFALL IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TUESDAY AND WEDNESDAY WITH A SLOW DECREASE THURSDAY INTO NEXT WEEKEND. IN ADDITION, EASTERLY FLOW WILL BE ON THE INCREASE THROUGH MID WEEK. THIS WILL RESULT IN AN INCREASING THREAT FOR RIP CURRENTS ESPECIALLY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. TINGLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1041 AM EDT MON MAY 14 2007 FLZ073-074-141515- WESTERN DADE FL-DADE METROPOLITAN FL- 1041 AM EDT MON MAY 14 2007 AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE MOVING ONSHORE NEAR HOMESTEAD FROM BISCAYNE BAY...MOVING SOUTHWEST AT 20 MPH. NUMEROUS REPORTS OF A FUNNEL CLOUD HAVE BEEN REPORTED WITH THIS ACTIVITY. THIS FUNNEL CLOUD ACTIVITY IS EXPECTED TO DISSIPATE AS ACTIVITY MOVES INLAND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TINGLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 405 PM EDT MON MAY 14 2007 FLZ073-075-142030- WESTERN DADE FL-MAINLAND MONROE FL- 405 PM EDT MON MAY 14 2007 AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF FLAMINGO...MOVING WEST AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 407 PM EDT MON MAY 14 2007 FLZ069-070-142030- EASTERN COLLIER FL-WESTERN COLLIER FL- 407 PM EDT MON MAY 14 2007 AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARCO ISLAND AIRPORT...OR 7 MILES NORTHEAST OF MARCO ISLAND...MOVING WEST AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
The Miami radar (KAMX), 158 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail observed in Naples Park.
Winds flipped over a Cessna 150 plane which was tied down at the Naples Municipal Airport. Minor damage was also noted at the airport's commercial terminal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34542, 34562.